Michigan, 2005Flood in Michigan, January 15, 2005
January 15, 2005 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 15, 6:39 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 15, 6:39 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 AM EST SAT JAN 15 2005
.AVIATION...
SCATTERED TO BROKEN ALTO STRATUS ACROSS THE FAR SOUTHERN GREAT LAKES
SHOULD PERSIST THIS MORNING DUE TO SOME WEAK MID LEVEL FRONTOGENESIS
WITHIN THE ENTRANCE REGION OF AN UPPER JET OVER THE STATE. DESPITE
THE KGRR 88D VAD PROFILE INDICATING INVERSION HEIGHTS NEAR 5K
FEET... LAKE EFFECT HAS BEEN STRUGGLING TO GET ORGANIZED DUE TO VERY
DRY AIR ACROSS THE REGION AND A SURFACE RIDGE AXIS POSITIONED JUST
SOUTH OF THE STATE. THE BEST LOW LEVEL CONVERGENCE HAS BECOME
ESTABLISHED FROM JUST NORTH OF AZO TO LAN AND SHOULD PERSIST THROUGH
THE AFTERNOON BEFORE SURFACE RIDGING BUILDS BACK NORTH. SOME DIURNAL
CONTRIBUTION SHOULD ALLOW FOR SOME PERIODS OF BKN STRATO CU IN THIS
REGION...LIKELY BUILDING INTO FNT. FOR DTW/DET/MBS HOWEVER... WILL
KEEP THE STRATO CU SCATTERED.
&&
.DISCUSSION... ISSUED AT 230 AM.
COLD BUT QUIET WEATHER THROUGH THE WEEKEND.
POLAR VORTEX OVER HUDSON BAY TO SLOWLY DRIFT NORTHEAST. DEEP TROUGH
TO PERSIST OVER THE EASTERN CONUS INTO MONDAY...WITH REINFORCING
SHOTS OF ARCTIC AIR SLIDING INTO THE GREAT LAKES REGION. 00Z
ETA/GFS HAVE TRENDED DEEPER WITH 500 MB TROUGHING AND STRONGER WITH
SHORTWAVES DROPPING SOUTH INTO THE BASE OF THE TROUGH. WILL LEAN
TOWARD THE 00Z UKMET...WHICH IS THE MOST AMPLIFIED...AND SEEMS TO BE
WHERE THE ETA/GFS ARE HEADED.
CURRENTLY...
130 KNOT JET STREAK TRACKING ACROSS SOUTHERN LOWER MICHIGAN THIS
MORNING. IR SATELLITE IMAGERY AND SURFACE OBS INDICATING NOTHING
MORE THAN A MID DECK OF CLOUDS ALONG WITH A STRAY FLURRY. THESE
CLOUDS SHOULD HELP HOLD UP TEMPERATURES ACROSS THE SOUTHERN HALF OF
THE CWA....AS BEEN THE CASE OVER SW LOWER MICHIGAN.
LITTLE IF ANY CHANGES MADE TO MAXES DURING THE FORECAST
PERIOD...WITH SLIGHT TWEAKS TO MINS TO STAY WITHIN 2-3 DEGREES OF
GFS MOS. TOO MUCH UNCERTAINTY CONCERNING CLOUD COVER AND WHETHER
OR NOT WE DECOUPLE TO GAMBLE MUCH BELOW GUIDANCE.
NEXT JET MAX (140+ KNOTS) TO MOVE INTO THE NORTHERN PLAINS SATURDAY
NIGHT...DIVING SOUTHEAST INTO THE WESTERN OHIO VALLEY LATE SUNDAY.
JET FORCING WILL BE TOO FAR SOUTH TO HAVE A DIRECT IMPACT ON OUR
WEATHER. HOWEVER...LONG WAVE TROUGH AXIS DOES MOVE THROUGH THE
REGION DURING SUNDAY...WHICH MAY BE ENOUGH FOR FLURRIES/SNOW
SHOWERS...AS INVERSION HEIGHTS LOOK TO BE RISING UP TOWARD 5000 FEET.
POTENT NORTHERN STREAM SHORTWAVE TO SLIDE THROUGH WESTERN LAKE
SUPERIOR SUNDAY NIGHT...AND THROUGH LOWER MICHIGAN MONDAY
MORNING...STRENGTHENING THE SURFACE TROUGHING OVER THE LAKES.
AS IT STANDS NOW...SURFACE TROUGH/CONVERGENCE LOOKS TO BE STAYING
JUST OFFSHORE OVER THE EASTERN THUMB. HOWEVER...IT WILL BE A CLOSE
CALL AND WILL NEED TO BE MONITORED.
STRONG CLIPPER STILL ON TRACK TO RACE THROUGH THE NORTHERN GREAT
LAKES TUESDAY NIGHT/WEDNESDAY. THIS SYSTEM WILL HAVE SOME DECENT
PACIFIC MOISTURE TO WORK WITH...AS PW VALUES ARE EXPECTED TO RISE
ABOVE A HALF AN INCH OVER LOWER MICHIGAN TUESDAY NIGHT. BOTH 00Z
CANADIAN/NOGAPS INDICATING A TRACK WHICH IS A LITTLE TO FAR NORTH
FOR SOUTHEAST MICHIGAN TO GET INTO THE BEST WARM ADVECTION
ACCUMULATING SNOW. 00Z GFS INDICATING A MORE FAVORABLE TRACK.
CERTAINLY THE POTENTIAL OF A 2 TO 4 INCH BURST OF SNOWFALL WITH
SPECIFIC HUMIDITIES JUST OVER 3 G/KG.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
.MI...NONE.
.LAKE HURON...GALE WARNING...NORTH HALF OF LAKE HURON...THIS MORNING.
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...THIS MORNING.
.LAKE ST CLAIR...NONE.
.MI WATERS OF LAKE ERIE...NONE.
&&
SF/SC
Hazardous weather outlook, Jan 15, 4:30 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EST SAT JAN 15 2005
MIZ047>049-053>055-060>063-068>070-075-076-082-083-161200-
BAY MI-GENESEE MI-HURON MI-LAPEER MI-LENAWEE MI-LIVINGSTON MI-
MACOMB MI-MIDLAND MI-MONROE MI-OAKLAND MI-SAGINAW MI-SANILAC MI-
SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI-WASHTENAW MI-WAYNE MI-
INCLUDING THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...BAY CITY...
CARO...DOWNTOWN DETROIT...FLINT...HOWELL...LAPEER...MIDLAND...
MONROE...MOUNT CLEMENS...OWOSSO...PONTIAC...PORT HURON...
SAGINAW AND SANDUSKY
430 AM EST SAT JAN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN
.DAY ONE...TODAY AND TONIGHT
SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF ACCUMULATING SNOW TUESDAY NIGHT THROUGH
WEDNESDAY AS A LOW PRESSURE SYSTEM DROPS SOUTH FROM CENTRAL CANADA
AND TRACKS THROUGH THE CENTRAL GREAT LAKES. AT THIS EARLY STAGE IN
THE FORECAST... SNOWFALL ACCUMULATIONS LOOK TO REMAIN AT 4 INCHES OR
LESS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-161200-
SAGINAW BAY-SOUTHERN LAKE HURON-LAKE HURON NEARSHORE FROM PORT
AUSTIN TO PORT HURON-ST CLAIR RIVER-LAKE ST CLAIR-DETROIT
RIVER-MICHIGAN WATERS OF LAKE ERIE-
430 AM EST SAT JAN 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW BAY...SOUTHERN LAKE
HURON...THE ST CLAIR RIVER...LAKE ST CLAIR...THE DETROIT RIVER...AND
THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT TODAY FOR THE NORTH HALF OF LAKE HURON.
SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR OUTER SAGINAW BAY AND
FOR THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR
BEACH. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILS.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GALE FORCE WINDS ARE POSSIBLE ON LAKE HURON TUESDAY THROUGH
WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN
GREAT LAKES REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CONSIDINE
Flood, Saginaw
- When
- January 15, 8:00 AM EST to 7:00 PM EST
- Where
- Saginaw forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.450, -89.700
The Cass River at Frankenmuth went above its 17 flood stage at 8 am EST on the 15th. The river crested at 17.75 feet at 1250 am EST on the 16th, then fell back below flood stage at 7 pm EST on the 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, January 15 to 18, 20052 deaths · 4 events
- Cold in Minnesota, January 15, 20051 death · 1 event
- Winter Storm in Oregon, January 15 to 18, 200516 events
- High Surf in Hawaii, January 15 to 20, 200514 events
- Ice Storm and Heavy Snow in Washington, January 15 to 18, 20055 events
- Winter Storm in Washington, January 15 to 18, 20054 events
- Flooding in Illinois, January 15 to 20, 20053 events
- Winter Storm in Oregon, January 15, 20052 events
- Flooding in Pennsylvania, January 15 to 16, 20052 events
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Michigan, January 15 to 20, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436507.